Thunderstorm Wind, Miller
- When
- August 18, 4:00 AM CST
- Where
- Miller County, 1 mi N of Eldon
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 38.367, -92.583
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Aug 18, 1:55 AM CST, 2 hours 5 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 255 AM CDT THU AUG 18 2005 .DISCUSSION... STORMS WERE DEVELOPING OVER OUR NORTH CENTRAL ZONES EARLY THIS MORNING FROM STOCKTON NORTHWARD TOWARD WARSAW...ALONG AN AREA OF WEAK CONVERGENCE THAT EXTENDS NORTHWEST INTO KC METRO...AND AHEAD OF APPROACHING SHORTWAVE OVER THE CENTRAL PLAINS. LATEST IR SATELLITE SHOWS SOME CLOUD TOP COOLING SO SHOULD SEE STORMS INTENSIFY A BIT. HOWEVER WITH STORMS MOVING INTO AREA OF LOWER CAPE AND MOISTURE...DONT EXPECT THEM TO GET TOO OUT OF HAND. MAIN CONCERNS FOR TODAY AND FRIDAY WILL BE CHANCES FOR THUNDERSTORMS AND HEAT. THEREAFTER WILL FOCUS ON FROPA SATURDAY AND RESULTING COOL DOWN EARLY NEXT WEEK. ETA MODEL SOUNDINGS...WHICH INITIALIZED WELL OFF THE 00Z KSGF SOUNDING...CONTINUE TO SHOW VERY UNSTABLE CONDITIONS DURING THE AFTERNOON THURS/FRI WITH STEEPENING MID LEVEL LAPS RATES THROUGH SATURDAY MORNING. MID LEVEL FLOW GETS STRONGER TODAY WITH SOME WEAKENING AS UPPER RIDGE BUILDS OVER THE AREA ON FRIDAY. WILL CARRY CHANCE POPS OVER EASTERN ZONES TODAY...BACK OFF POPS TONIGHT AND BRING SLIGHT CHANCES IN FRIDAY. ONCE COLD FRONT APPROACHES AREA FRIDAY NIGHT AND SATURDAY WILL RAISE POPS BACK INTO CHANCE CATEGORY. 850 TEMPERATURES IN THE LOWER TO MID 20S C TODAY/FRIDAY SHOULD MIX DOWN WITH SURFACE TEMPS RISING TO THE MID TO UPPER 90S ACROSS THE REGION. WITH DEWPOINT TEMPS EXPECTED TO REMAIN IN THE LOWER 70S...HEAT INDICES COULD EXCEED 100 DEGREES...ESPECIALLY NORTHWEST OF THE OZARK PLATEAU. STILL ENOUGH UNCERTAINTY WITH RESPECT TO CLOUD COVER/STORM COVERAGE TO KEEP FROM ISSUING AN ADVISORY. HOWEVER WILL CONTINUE TO MENTION IN HWO. STILL LOOKS LIKE A GOOD COOL DOWN BEHIND FROPA ON SATURDAY. MID 80S MAY STILL BE TOO WARM FOR HIGHS SUNDAY/MONDAY. WILL LET LATER SHIFTS ANALYZE TRENDS BEFORE MAKING ANY MAJOR ADJUSTMENTS. TERRY && .AVIATION... 06Z TAFS...ONLY CONCERNS FOR THE NEXT 6 HOURS DEALS WITH LOW LEVEL WIND SHEAR FOR MAINLY KJLN FORECAST AS SOUTHEAST KANSAS WIND PROFILER ALREADY AT 30KTS ABOVE THE SURFACE. WILL CONTINUE TO MONITOR...AND WILL AMEND TAF IF CONDITIONS WORSEN. OTHERWISE...THUNDERSTORM ACTIVITY SHOULD REMAIN NORTH OF THE TERMINAL FORECAST SITES THROUGH THE PERIOD. FOG SHOULD NOT BE A PROBLEM THIS MORNING AS ENOUGH MIXING HAS DEVELOPED WITH THE LOW LEVEL JET. JLT && SGF WATCHES/WARNINGS/ADVISORIES... .MO...NONE. .KS...NONE. WFO SGF
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 932 PM CDT WED AUG 17 2005 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-181100- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 932 PM CDT WED AUG 17 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...OVERNIGHT. THUNDERSTORMS MAY REDEVELOP AFTER MIDNIGHT...MAINLY NORTH AND WEST OF INTERSTATE 44. ORGANIZED SEVERE STORMS ARE NOT EXPECTED...BUT LOCALLY HEAVY RAIN IS POSSIBLE. IN ADDITION...AREAS GENERALLY EAST OF HIGHWAY 65 WILL SEE AREAS OF FOG DEVELOP TONIGHT WITH FOG BECOMING LOCALLY DENSE. FOG COULD REDUCE VISIBILITIES TO LESS THAN A HALF MILE IN SPOTS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. SHOWERS AND THUNDERSTORMS MAY BE ONGOING ACROSS PORTIONS OF THE OUTLOOK AREA THURSDAY MORNING. ADDITIONAL THUNDERSTORMS WILL BE POSSIBLE IN THE AFTERNOON AND EVENING...MAINLY OVER CENTRAL MISSOURI CLOSER TO A SURFACE FRONT NORTH OF THE AREA. ISOLATED SEVERE STORMS WILL BE POSSIBLE IF ENOUGH INSTABILITY CAN DEVELOP DURING THE AFTERNOON HOURS. THE MAIN HAZARD WITH THESE STORMS WILL BE DAMAGING WINDS. A FRONT WILL BRIEFLY STALL JUST NORTH OF THE OUTLOOK AREA ON FRIDAY BEFORE PUSHING SOUTH OF THE REGION SATURDAY. SCATTERED THUNDERSTORMS WILL BE POSSIBLE NEAR THE FRONT THROUGH SATURDAY. HEAT INDEX VALUES WILL RISE ABOVE 100 DEGREES THURSDAY AND FRIDAY...DURING THE MID TO LATE AFTERNOON HOURS IN ADVANCE OF THE FRONT. COOLER WEATHER IS EXPECTED FOR THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) DSA/IZZI
The Springfield radar (KSGF), 145 km away, was scanning. The volume nearest the first event began at 09:59 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2005Every state in 2005This day in weather historyWarnings in Missouri, August 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5470091.